Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 42, NWS St. Louis, MO

March 7, 2006Lewis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 7, 2006, 4:28 PM CST for Lewis County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2006, 4:28 PM CST (22:28 UTC)
Expired
Mar 7, 2006, 5:00 PM CST
In force
32 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Lewis County, MO

The radar

The St Louis radar (KLSX), 186 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 072228
SVRLSX
MOC111-072315-
/O.NEW.KLSX.SV.W.0042.060307T2228Z-060307T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CST TUE MAR 7 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LEWIS COUNTY IN NORTHEAST MISSOURI

* UNTIL 515 PM CST

* AT 427 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES WEST OF CANTON...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CANTON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4010 9152 4006 9179 4012 9180 4013 9182
      4018 9182 4023 9185 4024 9178 4025 9176
      4025 9151

$$

CVKING
2 follow-up statements
000 
WWUS53 KLSX 072239
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
439 PM CST TUE MAR 7 2006

MOC111-072315-
/O.CON.KLSX.SV.W.0042.000000T0000Z-060307T2315Z/
LEWIS MO-
439 PM CST TUE MAR 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR NORTHEASTERN LEWIS COUNTY...

AT 437 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 
OVER MONTICELLO...MOVING EAST AT 35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CANTON.

NUMEROUS REPORTS OF PEA TO PENNY SIZE HAIL COVERING THE GROUND HAVE 
BEEN TAKEN.

LAT...LON 4010 9152 4006 9179 4012 9180 4013 9182
      4018 9182 4023 9185 4024 9178 4025 9176
      4025 9151

$$

CVKING
000 
WWUS53 KLSX 072300
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CST TUE MAR 7 2006

MOC111-072311-
/O.CAN.KLSX.SV.W.0042.000000T0000Z-060307T2315Z/
LEWIS MO-
501 PM CST TUE MAR 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEWIS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

LAT...LON 4010 9152 4006 9179 4012 9180 4013 9182
      4018 9182 4023 9185 4024 9178 4025 9176
      4025 9151

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:55 PM CST, 33 minutes earlier.

Area forecast discussion, Mar 7, 3:55 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CST TUE MAR 7 2006

.DISCUSSION...
ACTIVE WEATHER ALREADY SHOWING UP THIS AFTERNOON AS THE PRECURSOR TO
WHAT LOOKS TO BE A VERY BUSY 6 TO 7 DAYS ACROSS THE CWFA.  SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN MISSOURI THIS
AFTERNOON AHEAD OF THE FIRST IN A SERIES OF SHORTWAVES EJECTING
ACROSS THE PLAINS AND THE MIDWEST FROM A DEEP TROF OVER THE WESTERN
UNITED STATES.  40-50KT LOW LEVEL JET SCREAMING UP THROUGH EASTERN
TEXAS AND OKLAHOMA BRINGING 150-250% CLIMATOLOGICAL PWATS INTO THE
AREA WITH 60+ SURFACE DEWPOINTS STREAMING UP INTO OKLAHOMA.  IN
OTHER WORDS...ITS GOING TO RAIN.

ANTECEDENT DRYNESS AND LACK OF HIGHLIGHT IN HPC EXCESSIVE RAINFALL
GUIDANCE ACROSS THE AREA HAS DISCOURAGED ME FROM HEADLINING THIS
EVENT...FOR NOW.  HOWEVER MENTION OF HEAVY RAINS STILL LOOKS PRUDENT
FOR TONIGHT. THE MAIN SLUG OF ATMOSPHERIC INSTABILITY IS WELL OFF
TO THE WEST...SO IT APPEARS THAT OUR SEVERE THREAT WILL ALSO BE
LIMITED TO MARGINAL HAIL FOR TONIGHT.

RAIN/THUNDERSTORMS CONTINUE IN WARM ADVECTION TOMORROW.  SEVERE
THREAT LOOKS MARGINAL DUE TO LACK OF SURFACE HEATING IN CLOUDS ON
WEDNESDAY.  ALSO...WILL HAVE TO SEE WHAT HAPPENS TONIGHT AS FAR AS
PRIMING THE PUMP GOES FOR POSSIBLE HYDROLOGIC HEADLINES AND OTHER
RELATED PRODUCTS FOR LATER IN THE WEEK INTO THE WEEKEND. THURSDAY
STILL LOOKS TO BE THE BEST BET FOR SEVERE WEATHER AHEAD OF THE
SURFACE FRONT...HOWEVER IT STILL REMAINS TO BE SEEN HOW UNSTABLE
WELL GET IF THERES LIMITED SUNSHINE AND SURFACE HEATING.

MEDIUM RANGE MODELS CONTINUE TO BE IN PRETTY GOOD AGREEMENT FOR THE
WEEKEND AND THE BEGINNING OF NEXT WEEK.  PERSISTENT TROF OVER THE
WESTERN CONUS CONTINUES TO EJECT SHORTWAVES INTO SOUTHWEST FLOW OVER
THE PLAINS AND UPPER MIDWEST. THE TWO MAIN WAVES OF INTEREST ARE
MOVE ACROSS THE NEBRASKA INTO IOWA ON JUST ABOUT IDENTICAL TRACKS ON
SATURDAY...AND AGAIN ON MONDAY AND TUESDAY.  THE STRONGER OF THE TWO
WAVES CONTINUES TO LOOK LIKE THE MONDAY ONE WITH BOTH THE GFS AND
ECMWF BEING SLOWER IN FORWARD SPEED AND WITH STRONGER VORTICITY AND
HEIGHT FALLS ASSOCIATED WITH IT. REGARDLESS...BOTH WAVES GENERATE
SURFACE SYSTEMS WHICH WILL DRAG COLD FRONTS THROUGH THE AREA.
ABUNDANT MOISTURE AND STRONG WIND FIELDS ALOFT WILL KEEP THE
POTENTIAL FOR SEVERE WEATHER GOING THROUGH THE PERIOD.

CARNEY
&&

.AVIATION...
FOR THE 18Z TAFS...
LOW CLOUDS WITH CIGS FM AROUND 1900-2400 FT EXTENDING FM SRN IL
ACRS WRN IL WILL CONTINUE TO BECOME MORE CUMULIFORM IN NATURE AND
EVENTUALLY MIX OUT AS FLOW INCREASES FROM THE SOUTH. THE LOW LVL
RDG CONTINUES TO MOVE EAST AS MID AND HI CLDS ARE SPREADING EWD
FROM THE PLAINS. A MID LVL DISTURBANCE WILL MOVE INTO THE MS VLY
DURING THE LATER PART OF THIS AFTERNOON BRINGING A CHANCE OF SHRA
AND TSRA FM CNTRL MO INTO WCNTRL IL. BY EARLY THIS EVENING THE
SWLY LOW LVL JET WILL PROVIDE STRONG FORCING FOR WDSPRD AND RATHER
CONTINUOUS SHRA AND TSRA ALONG AND NORTH OF INTERSTATE 70...WITH
THIS ZONE SLOWLY MOVING SWD DURING THE OVERNIGHT HRS.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 7, 2:45 PM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CST TUE MAR 7 2006

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-081200-
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
245 PM CST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE
OF PRODUCING PEA SIZE HAIL.

ADDITIONAL THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT. LOCALLY HEAVY
RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY WITH
LOCALLY HEAVY RAINFALL AGAIN POSSIBLE AS AN AREA OF LOW PRESSURE
MOVES ACROSS MISSOURI AND ILLINOIS.

THUNDERSTORMS REMAIN IN THE FORECAST SATURDAY THROUGH MONDAY. AN
INCREASINGLY UNSTABLE ATMOSPHERE WILL COMBINE WITH A FAVORABLE
STORM TRACK TO PROVIDE A CHANCE OF SEVERE THUNDERSTORMS DURING
THIS PERIOD. THERE IS STILL SOME UNCERTAINTY IN THE EVOLUTION OF
THIS WEATHER PATTERN...BUT THE PUBLIC SHOULD CONTINUE TO MONITOR
THE LATEST FORECAST AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY HAIL REPORTS AND RAINFALL AMOUNTS
TO THE NATIONAL WEATHER SERVICE.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
072>075-084-085-099-081200-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-
GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-
MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-
OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
245 PM CST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT...WITH LOCALLY HEAVY
RAINFALL POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY WITH
LOCALLY HEAVY RAINFALL POSSIBLE ACROSS THE ENTIRE REGION. IN
ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
THURSDAY AS THE COLD FRONT MOVES ACROSS THE AREA AND INTERACTS WITH
THE UNSTABLE ATMOSPHERE.

THUNDERSTORMS REMAIN IN THE FORECAST SATURDAY THROUGH MONDAY. AN
INCREASINGLY UNSTABLE ATMOSPHERE WILL COMBINE WITH A FAVORABLE STORM
TRACK TO PROVIDE A CHANCE OF SEVERE THUNDERSTORMS DURING THIS
PERIOD. THERE IS STILL SOME UNCERTAINTY IN THE EVOLUTION OF THIS
WEATHER PATTERN...BUT THE PUBLIC SHOULD CONTINUE TO MONITOR THE
LATEST FORECAST AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:10 PM CSTSevere Thunderstorm WarningLSXAudrain, Monroe39 min
Mar 7, 3:38 PM CSTSevere Thunderstorm WarningLSXKnox27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.